Alert archive / Maryland / Tornado Warnings in 2017

Tornado Warning 34, NWS Wakefield, VA

August 7, 2017Wicomico County, Worcester County, Maryland

NWS Wakefield, VA issued this tornado warning at Aug 7, 2017, 4:39 PM EDT for Wicomico County, Worcester County, Maryland. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2017, 4:39 PM EDT (20:39 UTC)
Expired
Aug 7, 2017, 5:15 PM EDT
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Wicomico County, MD, Worcester County, MD

The radar

The Dover AFB radar (KDOX), 57 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:03 PM EDTTSTM WND GST 551 Wsw West Ocean City, MDMULTIPLE SMALL TREE LIMBS KNOCKED DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

920 
WFUS51 KAKQ 072039
TORAKQ
MDC045-047-072115-
/O.NEW.KAKQ.TO.W.0034.170807T2039Z-170807T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
439 PM EDT MON AUG 7 2017

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  East central Wicomico County in southeastern Maryland...
  Northeastern Worcester County in southeastern Maryland...

* Until 515 PM EDT
    
* At 438 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Newark, or 14 miles east of Salisbury, moving east
  at 20 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Newark around 445 PM EDT. 
  Berlin around 500 PM EDT. 
  Ocean Pines around 505 PM EDT. 
  Cape Isle Of Wight around 515 PM EDT. 

Other locations impacted by this tornadic thunderstorm include West
Ocean City, Ocean City Municipality, Powellville, Showell,
Whaleyville, Whiton and Willards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&

LAT...LON 3829 7511 3829 7512 3831 7511 3828 7538
      3839 7539 3843 7510 3839 7510 3842 7516
      3841 7520 3839 7513 3836 7514 3835 7510
      3832 7511 3843 7506 3843 7509 3844 7505
TIME...MOT...LOC 2038Z 265DEG 18KT 3832 7534 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

JM
3 follow-up statements
435 
WWUS51 KAKQ 072044
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
444 PM EDT MON AUG 7 2017

MDC045-072053-
/O.CAN.KAKQ.TO.W.0034.000000T0000Z-170807T2115Z/
Wicomico MD-
444 PM EDT MON AUG 7 2017

...THE TORNADO WARNING FOR EAST CENTRAL WICOMICO COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3829 7511 3831 7511 3829 7532 3838 7529
      3841 7519 3839 7514 3841 7513 3842 7515
      3843 7511 3842 7510 3840 7510 3844 7505
      3843 7505
TIME...MOT...LOC 2043Z 261DEG 21KT 3833 7529 

$$

MDC047-072115-
/O.CON.KAKQ.TO.W.0034.000000T0000Z-170807T2115Z/
Worcester MD-
444 PM EDT MON AUG 7 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHEASTERN WORCESTER COUNTY...
    
At 443 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Berlin, or 11 miles west of Ocean City, moving east
at 25 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Berlin around 455 PM EDT. 
  Ocean Pines around 500 PM EDT. 
  Cape Isle Of Wight around 505 PM EDT. 

Other locations impacted by this tornadic thunderstorm include West
Ocean City, Showell and Ocean City Municipality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3829 7511 3831 7511 3829 7532 3838 7529
      3841 7519 3839 7514 3841 7513 3842 7515
      3843 7511 3842 7510 3840 7510 3844 7505
      3843 7505
TIME...MOT...LOC 2043Z 261DEG 21KT 3833 7529 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

jm
501 
WWUS51 KAKQ 072054
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
454 PM EDT MON AUG 7 2017

MDC047-072115-
/O.CON.KAKQ.TO.W.0034.000000T0000Z-170807T2115Z/
Worcester MD-
454 PM EDT MON AUG 7 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
NORTHEASTERN WORCESTER COUNTY...
    
At 454 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Berlin, or near Ocean City, moving east at 30 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

This dangerous storm will be near...
  Cape Isle Of Wight around 500 PM EDT. 

Other locations impacted by this tornadic thunderstorm include West
Ocean City and Ocean City Municipality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3830 7522 3841 7518 3839 7514 3841 7513
      3842 7515 3843 7511 3842 7510 3840 7510
      3844 7505 3843 7505 3831 7510 3831 7515
      3830 7519
TIME...MOT...LOC 2054Z 265DEG 25KT 3834 7517 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

jm
372 
WWUS51 KAKQ 072110
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
510 PM EDT MON AUG 7 2017

MDC047-072120-
/O.EXP.KAKQ.TO.W.0034.000000T0000Z-170807T2115Z/
Worcester MD-
510 PM EDT MON AUG 7 2017

...THE TORNADO WARNING FOR NORTHEASTERN WORCESTER COUNTY WILL EXPIRE
AT 515 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3830 7522 3841 7518 3839 7514 3841 7513
      3842 7515 3843 7511 3842 7510 3840 7510
      3844 7505 3843 7505 3831 7510 3831 7515
      3830 7519
TIME...MOT...LOC 2110Z 250DEG 24KT 3836 7506 

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 7, 4:03 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 7, 4:03 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
403 PM EDT Mon Aug 7 2017

.SYNOPSIS...
A warm front across the Delmarva will continue to lift north the
rest of this afternoon...as low pressure strengthens over
Northern Virginia and tracks northeast tonight. A trailing cold
front will drop into the region tonight with another area of
low pressure tracking along the boundary. This front stalls over
North Carolina Tuesday into Thursday as high pressure builds
north of the area.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A meso-low continues to strengthen over nrn VA/MD late this
aftn as a warm front straddles the Delmarva. The warm front will
slowly lift NNE through early evening as a trailing cold front
develops along the meso-low trough. The low is expected to track
NE tonight with the front crossing the region late tonight into
Tuesday morning. Warm rain processes and training (in addition
to Pwats approaching 2.00 inches, very saturated atmospheric
profiles, and slow ewd movement of the meso-low cold front) will
all contribute to very heavy rainfall the rest of today and
tonight...especially across the MD Lower Eastern Shore where
2.50 to close to 3.00 inches of rain fell in 1 hour earlier this
aftn, the Nrn Neck region of VA, and Accomack County VA. A
Flash Flood Watch remains in effect until 700 AM for these
areas. There is also enough low-level shear present invof the
warm front for rotating thunderstorms to develop and possibly
spin-up a brief tornado.

For later tonight...an upper trough swinging across the Great
Lakes into the Ohio Valley will allow additional shortwave
energy to stream into the region late tonight. This will be
enough to generate elevated instability (weak instability at the
sfc) and thus continue a threat for showers/storms...especially
invof theta-e gradient. Very heavy rainfall will continue to
pose a threat in the aforementioned areas within the Flash
Flood Watch area...again especially MD Lower Eastern Shore where
the most rain has occurred so far today.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
The cold front exits far southeast coastal areas Tuesday
morning and is expected to settle across NC by Tuesday aftn.
Highest precip chances remain 60-80% Tuesday morning for far SE
VA/NE NC. At least partial clearing is expected across the N
Tuesday as high pressure builds across PA/MD. Clouds and a
30-60% chc of showers will persist across extreme SE VA and NE
NC during the aftn...in closer proximity to the boundary. Highs
Tuesday will mainly be around 80 (upper 70s beaches).

The frontal boundary remains south of the area Tuesday night
through Wednesday night. Models are trending drier in shunting
precip chances farther south of the area as high pressure
settles into the region. Conditions generally partly sunny north
with variable clouds to mostly cloudy south. Lows Tuesday and
Wednesday nights in the lower 60s NW to upper 60s
(possibly 70F) SE. Highs Wednesday and Thursday in the lower 80s
(mid 70s beaches with onshore winds).

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Long term period will feature near normal temps and a good chance
of rain each day. Pattern will be characterized by a broad upr-
level trough over the eastern CONUS with transient shortwaves
and a sfc frontal bndry near the Mid Atlc. PoPs will be in the
30-50% range every day, with the best chance being during the
aftn hours. As for temps, expect highs averaging in the mid 80s
with lows mainly in the upr 60s to mid 70s.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A warm front is over the central portions of the CWA with a
large area of rain and thunderstorms affecting the region. The
heaviest rain is generally over the eastern portions including
the Eastern Shore of Maryland and Virginia. This should mostly
move offshore in one to two hours. Widespread MVFR ceilings
affect the region and the TAF sites. Expect the ceilings to
improve to VFR by mid to late afternoon but stay mostly in the
3500 to 5000 ft range. The front will be stationary during the
night and another wave of rain is expected to overspread the
region overnight bringing MVFR/IFR conditions. This should
generally improve by morning with most of the rain ending and a
cold front pushing through the region.

High pressure and VFR conditions expected Tue afternoon through
Thursday. Another low pressure system potentially impacts the
area late Thursday into Friday.

&&

.MARINE...
SCA hazards remain in effect over all wtrs except the Upr
James/York/Rappahannock as winds/waves/seas are expected to
increase through this evening as the pres gradient increases
and sfc low pres strengthens over the DELMARVA. A cold front
will drop through the waters late tonight into Tue morning, with
marine conditions then improving. Expect ~10 kt winds by Tue
aftn as the front slides south into the Carolinas, where it will
remain through midweek as high pres builds over the NE states.
The high slides off the coast Thu as flow becomes onshore under
15 kt with 1-2 ft waves over the Bay and 2-3 ft seas over cstl
wtrs. The front slides north into the area late in the week
leading to a return of unsettled wx albeit sub-SCA conditions.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Tuesday morning for MDZ021>025.
NC...None.
VA...Flash Flood Watch through Tuesday morning for VAZ075>078-099.
MARINE...Small Craft Advisory until 7 AM EDT Tuesday for ANZ630>634-638-
     650-652-654-656-658.

&&

SYNOPSIS...AJZ/BMD
NEAR TERM...BMD
SHORT TERM...ALB/BMD
LONG TERM...MAS
AVIATION...AJZ/JEF
MARINE...MAS
Hazardous weather outlook, Aug 7, 4:04 PM EDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
404 PM EDT Mon Aug 7 2017

MDZ025-VAZ099-082015-
Maryland Beaches-Accomack-
404 PM EDT Mon Aug 7 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

MDZ021>024-VAZ075>078-082015-
Dorchester-Wicomico-Somerset-Inland Worcester-Westmoreland-Richmond-
Northumberland-Lancaster-
404 PM EDT Mon Aug 7 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

This Hazardous Weather Outlook is for southeast Maryland, east
central Virginia and eastern Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

NCZ012>017-030>032-VAZ084>090-092-093-095>097-523>525-082015-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-York-Newport News-Hampton/Poquoson-
404 PM EDT Mon Aug 7 2017

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Isolated to scattered strong thunderstorms are possible through this
evening. The main threats are strong wind gusts and locally heavy
rain. Periods of locally heavy rain will continue through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periods of moderate to heavy rainfall may be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

NCZ102-VAZ098-100-082015-
Eastern Currituck-Virginia Beach-Northampton-
404 PM EDT Mon Aug 7 2017

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

Isolated to scattered strong thunderstorms are possible through this
evening. The main threats are strong wind gusts and locally heavy
rain. Periods of locally heavy rain will continue through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Periods of moderate to heavy rainfall may be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

VAZ048-060>062-064>069-079>083-509>522-082015-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
404 PM EDT Mon Aug 7 2017

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.

.DAY ONE...Tonight.

Periods of locally heavy rain are expected through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 7, 3:32 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
332 PM EDT MON AUG 7 2017

MDZ021-022-072015-
Dorchester-Wicomico-
332 PM EDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT WICOMICO AND EAST CENTRAL
DORCHESTER COUNTIES...

At 331 PM EDT, a strong thunderstorm was located 9 miles southwest of
Hebron, or 11 miles west of Fruitland, moving northeast at 30 mph.

Wind gusts up to 50 mph and heavy rain are possible with this storm.

Locations impacted include...
Salisbury, Delmar, Hebron, Sharptown, Vienna, Parsonsburg,
Pittsville, Mardela Springs, Green Hill, Catchpenny, Wetipquin, Royal
Oak, Chesapeake Heights, Elliott, Nanticoke, Melson, Shad Point and
Bivalve.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3846 7569 3845 7540 3841 7537 3826 7592
      3836 7587 3835 7590 3825 7595 3826 7599
      3822 7604 3827 7598 3831 7602 3835 7596
      3837 7597 3837 7601 3831 7605 3825 7604
      3838 7607 3856 7570
TIME...MOT...LOC 1931Z 240DEG 27KT 3835 7583

JM
Special weather statement, Aug 7, 4:10 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT MON AUG 7 2017

MDZ022-024-072100-
Wicomico-Inland Worcester-
410 PM EDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WICOMICO AND
NORTHEASTERN WORCESTER COUNTIES...

At 410 PM EDT, a strong thunderstorm was located over Salisbury
University, moving east at 25 mph.

Wind gusts up to 50 mph and heavy rain are possible with this storm.

Locations impacted include...
Salisbury, Fruitland, Salisbury University, Berlin, Parsonsburg,
Newark, Pittsville, Willards, Bishop, Salisbury-Wicomico, Lakewood,
Chesapeake Heights, Powellville, Showell, Whaleyville, Whiton, Shad
Point, Allen and Eden.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3829 7519 3828 7563 3829 7563 3830 7566
      3829 7569 3841 7569 3845 7529 3845 7522
TIME...MOT...LOC 2010Z 265DEG 22KT 3833 7558

JM
Special weather statement, Aug 7, 4:16 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
416 PM EDT MON AUG 7 2017

NCZ016-017-102-072045-
Eastern Currituck-Camden-Western Currituck-
416 PM EDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMDEN AND
SOUTHEASTERN CURRITUCK COUNTIES...

At 416 PM EDT, a strong thunderstorm was located near Point Harbor,
or 7 miles south of Grandy, moving northeast at 35 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Point Harbor, Jarvisburg, Harbinger, Powells Point, Spot and Mamie.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3611 7585 3614 7587 3614 7589 3617 7592
      3618 7594 3617 7598 3614 7600 3615 7602
      3619 7595 3632 7576 3623 7573 3622 7573
      3622 7577 3620 7576 3619 7579 3618 7579
      3609 7575 3608 7579 3607 7580
TIME...MOT...LOC 2016Z 232DEG 32KT 3613 7588

SCALORA
Special weather statement, Aug 7, 4:19 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
419 PM EDT MON AUG 7 2017

NCZ016-017-VAZ097-098-072100-
Camden-Western Currituck-Virginia Beach-Chesapeake-
419 PM EDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CAMDEN...AND
NORTHWESTERN CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF CHESAPEAKE
AND THE SOUTH CENTRAL CITY OF VIRGINIA BEACH...

At 418 PM EDT, a strong thunderstorm was located near South Mills,
moving northeast at 40 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
South Mills, Chesapeake, Back Bay, Northwest, Moyock, Burnt Mills,
Snowden, Pierceville, Tar Corner, Sharon, Munden, Lilly and Johnsons
Corner.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

Lightning is occurring with this storm. Lightning can strike more
than 10 miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3639 7627 3639 7629 3642 7632 3643 7632
      3642 7635 3643 7635 3643 7636 3652 7643
      3673 7609 3653 7591 3638 7626
TIME...MOT...LOC 2018Z 237DEG 36KT 3650 7629

jfoster
Special weather statement, Aug 7, 4:23 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
423 PM EDT MON AUG 7 2017

VAZ064-075>077-519-521-072100-
Western King and Queen-Northumberland-Richmond-Westmoreland-Western
Essex-Caroline-
423 PM EDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KING AND QUEEN...
WESTERN NORTHUMBERLAND...NORTHERN RICHMOND...EAST CENTRAL CAROLINE...
CENTRAL WESTMORELAND AND NORTHWESTERN ESSEX COUNTIES...

At 422 PM EDT, a strong thunderstorm was located near Loretto, or
near Champlain, moving east at 35 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Tappahannock, Warsaw, Montross, Champlain, Newland, Loretto,
Leedstown, Haynesville, Beazley, Currioman Landing, Threeway, Hustle,
Elevon, Supply, Mount Holly, Stratford Hall, Lyells, Mount Landing,
Piney Grove and Templeman.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

Lightning is occurring with this storm. Lightning can strike more
than 10 miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3817 7676 3793 7653 3793 7685 3794 7685
      3793 7686 3793 7718 3808 7722 3817 7686
TIME...MOT...LOC 2022Z 261DEG 32KT 3801 7710

jfoster
Special weather statement, Aug 7, 4:29 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
429 PM EDT MON AUG 7 2017

NCZ015-016-031-032-072115-
Pasquotank-Camden-Perquimans-Chowan-
429 PM EDT MON AUG 7 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CAMDEN...
SOUTHEASTERN PASQUOTANK...SOUTHEASTERN PERQUIMANS AND SOUTHEASTERN
CHOWAN COUNTIES...

At 428 PM EDT, a strong thunderstorm was located near Snug Harbor, or
9 miles southeast of Hertford, moving northeast at 30 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Elizabeth City, Elizabeth City State University, Weeksville, Burgess,
Nixonton, Whitehall Shores, Snug Harbor, Shiloh, Bob White Fork,
Holiday Island, Drummond Point, Symonds Creek, Listers Corner, Glen
Cove, Forestburg, Jacocks, Frog Island, Texas, Goose Creek and Harvey
Point.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3610 7654 3633 7615 3617 7594 3618 7600
      3614 7600 3615 7606 3614 7607 3614 7610
      3613 7611 3612 7617 3610 7621 3611 7627
      3608 7633 3608 7644 3607 7642 3607 7641
      3603 7646
TIME...MOT...LOC 2028Z 239DEG 27KT 3607 7637

BUTNER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:32 AM EDTFlash Flood WatchAKQDorchester, Somerset, Wicomico, Worcester18 hr
Aug 7, 12:25 PM EDTSpecial Weather StatementAKQSomerset50 min
Aug 7, 1:10 PM EDTSpecial Weather StatementAKQWicomico50 min
Aug 7, 1:14 PM EDTSpecial Weather StatementAKQDorchester61 min
Aug 7, 1:22 PM EDTAreal Flood AdvisoryAKQSomerset, Wicomico3 hr
Aug 7, 1:37 PM EDTSevere Thunderstorm WarningAKQWicomico53 min
Aug 7, 3:32 PM EDTSpecial Weather StatementAKQWicomico43 min
Aug 7, 4:10 PM EDTSpecial Weather StatementAKQWicomico50 min
Aug 7, 4:28 PM EDTAreal Flood AdvisoryAKQDorchester, Somerset, Wicomico3 hr
Aug 7, 4:53 PM EDTAreal Flood AdvisoryAKQWorcester3 hr
Aug 7, 6:03 PM EDTCoastal Flood StatementAKQDorchester, Somerset, Wicomico13 hr
Aug 7, 6:28 PM EDTSpecial Weather StatementAKQSomerset47 min
Aug 7, 6:37 PM EDTSpecial Weather StatementAKQWorcester38 min
Aug 7, 7:12 PM EDTSpecial Weather StatementAKQWorcester33 min
Aug 7, 7:15 PM EDTSpecial Weather StatementAKQWorcester30 min
Aug 7, 7:25 PM EDTSpecial Weather StatementAKQWorcester35 min

Nearby

Tornado Warnings in Maryland, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.